Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 285, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Sep 9, 2009, 3:03 PM EDT for Bulloch County, Effingham County, Screven County, Georgia. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 9, 2009, 3:03 PM EDT (19:03 UTC)
- Expired
- Sep 9, 2009, 4:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bulloch County, GA, Effingham County, GA, Screven County, GA
The radar
The Charleston,SC radar (KCLX), 54 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 9, 3:20 PM EDT | HAIL 1 | Brooklet, GA | |
| Sep 9, 3:23 PM EDT | HAIL 0.25 | Brooklet, GA | THE PUBLIC REPORTED PEA SIZE HAIL IN THE TOWN OF BROOKLET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 952 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 091903
SVRCHS
GAC031-103-251-092000-
/O.NEW.KCHS.SV.W.0285.090909T1903Z-090909T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
303 PM EDT WED SEP 9 2009
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
NORTHWESTERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
SOUTH CENTRAL SCREVEN COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 400 PM EDT
* AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...7 MILES NORTHWEST OF LEEFIELD...MOVING
SOUTHEAST AT 25 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
PENNY SIZE HAIL...
* SOME LOCATIONS IN THE WARNING INCLUDE...
OLIVER...LEEFIELD...BROOKLET...EGYPT...STILSON...SPRINGFIELD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3240 8133 3222 8148 3219 8166 3248 8179
3258 8152
TIME...MOT...LOC 1903Z 331DEG 22KT 3250 8165
$$3 follow-up statements
000
WWUS52 KCHS 091927
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
327 PM EDT WED SEP 9 2009
GAC251-091937-
/O.CAN.KCHS.SV.W.0285.000000T0000Z-090909T2000Z/
SCREVEN GA-
327 PM EDT WED SEP 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SCREVEN COUNTY
HAS BEEN CANCELLED...
LAT...LON 3251 8151 3240 8133 3222 8148 3219 8166
3242 8176
TIME...MOT...LOC 1927Z 331DEG 22KT 3237 8158
$$
GAC031-103-092000-
/O.CON.KCHS.SV.W.0285.000000T0000Z-090909T2000Z/
EFFINGHAM GA-BULLOCH GA-
327 PM EDT WED SEP 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHEASTERN BULLOCH AND WEST CENTRAL EFFINGHAM COUNTIES...
AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND 60 MPH WINDS. THIS STORM WAS LOCATED NEAR LEEFIELD...OR ABOUT 10
MILES NORTH OF BAY...MOVING SOUTHEAST AT 25 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BAY...
BROOKLET...EGYPT...GUYTON...LEEFIELD...SPRINGFIELD AND STILSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
DAMAGING WINDS WERE REPORTED NEAR DOVER WITH THIS STORM. IF YOU ARE
IN THE PATH OF THE STORM...SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3251 8151 3240 8133 3222 8148 3219 8166
3242 8176
TIME...MOT...LOC 1927Z 331DEG 22KT 3237 8158
$$000
WWUS52 KCHS 091943
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
343 PM EDT WED SEP 9 2009
GAC031-103-092000-
/O.CON.KCHS.SV.W.0285.000000T0000Z-090909T2000Z/
EFFINGHAM GA-BULLOCH GA-
343 PM EDT WED SEP 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHEASTERN BULLOCH AND WEST CENTRAL EFFINGHAM COUNTIES...
AT 338 PM EDT...DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT
WAS SEVERE EARLIER HAS WEAKENED. HOWEVER...ADDITIONAL SEVERE
THUNDERSTORMS MAY DEVELOP AS THIS STORM COLLIDES WITH THE SEA
BREEZE. THUS...THE WARNING REMAINS IN EFFECT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3250 8151 3240 8133 3222 8148 3219 8166
3242 8176
TIME...MOT...LOC 1941Z 330DEG 19KT 3232 8154
$$000
WWUS52 KCHS 091958
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
358 PM EDT WED SEP 9 2009
GAC031-103-092007-
/O.EXP.KCHS.SV.W.0285.000000T0000Z-090909T2000Z/
EFFINGHAM GA-BULLOCH GA-
358 PM EDT WED SEP 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BULLOCH AND WEST
CENTRAL EFFINGHAM COUNTIES WILL EXPIRE AT 400 PM EDT...
AT 357 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING HAS EXPIRED...THIS
THUNDERSTORM IS STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. ADDITIONAL SEVERE
STORMS ARE POSSIBLE AS THE SEA BREEZE BOUNDARY MOVES INTO THIS AREA.
LAT...LON 3250 8151 3240 8133 3222 8148 3219 8166
3242 8176
TIME...MOT...LOC 1957Z 330DEG 19KT 3225 8149
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 1:30 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Sep 9, 1:30 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 130 PM EDT WED SEP 9 2009 .SYNOPSIS... A HIGH PRESSURE WEDGE WILL REMAIN OVER INLAND AREAS WHILE A STATIONARY FRONT REMAINS OFFSHORE THROUGH THE WEEKEND. THE OFFSHORE FRONT MAY LIFT NORTH AS A WARM FRONT EARLY NEXT WEEK WHILE THE INLAND WEDGE RETREATS TO THE N...POSSIBLY ALLOWING A COLD FRONT TO ENTER FROM THE W. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... WEDNESDAY AFTERNOON...AN UPPER LEVEL LOW WAS CROSSING THE CENTRAL APPALACHIANS. ON THE PERIPHERY OF THE UPPER LOW...SUBTLE 500 MB HEIGHT FALLS/CAA AND A SHORTWAVE WILL COMBINE WITH THE SEA BREEZE AND A WEAK SURFACE BOUNDARY NEAR THE SAVANNAH RIVER TO SUPPORT. ISOLATED THUNDERSTORMS HAD DEVELOPED NEAR THE SURFACE BOUNDARY ACROSS FAR INLAND SE GA COUNTIES. ADDITIONAL ISOLATED/SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS INLAND COUNTIES NEAR THE SURFACE BOUNDARY...ALONG THE SEA BREEZE AND ALONG OUTFLOW FROM EARLIER/ONGOING CONVECTION THIS AFTERNOON/EVENING. POOLING OF SURFACE DEWPOINTS AROUND 70F NEAR THE SE GA SURFACE BOUNDARY HAS YIELDED SBCAPES AS HIGH AS 3000 J/KG...TAPERING TO 1000-2000 J/KG WHERE LOWER DEWPOINTS HAD SPREAD INTO N COUNTIES. INSTABILITY AND 0-6 KM BULK SHEAR RANGING FROM 20-25 KT S TO 30-35 KT N... 500 MB TEMPS RANGING FROM -8C TO -9C S TO -10C TO -11C N...WET BULB ZERO HEIGHTS 11-11.5 KFT AND DOWNDRAFT CAPES EXCEEDING 1000 J/KG SUGGEST THE POTENTIAL FOR MULTICELL THUNDERSTORMS WITH ISOLATED DAMAGING WIND GUSTS AND LARGE HAIL. ACCORDINGLY...THE SPC DAY 1 CONVECTIVE OUTLOOK WAS UPGRADED TO INCLUDE A 5 PERCENT RISK OF SEVERE THUNDERSTORMS ALONG/W OF I-95...AND THE HAZARDOUS WEATHER OUTLOOK WAS UPDATED TO INCLUDE ISOLATED SEVERE THUNDERSTORMS. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/... THUNDERSTORMS SHOULD UNDERGO DIURNAL WEAKENING THIS EVENING...ALTHOUGH THE INFLUENCE OF THE UPPER LOW MAY MAINTAIN THE THREAT OF THUNDER ACROSS INLAND COUNTIES WELL INTO THE NIGHT. MEANWHILE...THE UPPER LEVEL LOW WILL CONTINUE TO SLIDE SE WHILE THE SFC HIGH PRES INLAND AND OFFSHORE STATIONARY FRONT REMAIN IN PLACE. SEVERAL MIDLVL SHORTWAVE TROF AXES LOOK TO ROTATE THROUGH THE AREA OVERNIGHT...BATTLING OVERNIGHT SUBSIDENCE TO PRODUCE A FEW ISOLD SHWRS INLAND. WILL MAINTAIN MENTION OF SLGT CHC POPS AWAY FROM THE COAST. TEMPS WILL CONTINUE TO RUN SEASONABLY MILD TNGT...WITH LOWS EXPECTED IN THE MID 60S AWAY FROM THE COAST AND ARND 70 NEAR THE SHORES. && .LONG TERM /THURSDAY THROUGH TUESDAY/... THE LARGE UPPER LEVEL TROUGH WILL REMAIN OVER THE ERN CONUS WITH ITS CENTER SHIFTING FROM THE OH RIVER VALLEY INTO THE NORTHEAST STATES. AT THE SFC...THE EVER-PRESENT HIGH PRES WEDGE WILL GENERALLY REMAIN IN PLACE WHILE A STATIONARY FRONT MEANDERS OFFSHORE. WITH THE UPPER LOW PULLING OFF TO THE NE...THIS WILL DRAG ADDITIONAL MOISTURE IN FROM THE SW ON ITS BACKSIDE. THE ADDITIONAL MOISTURE COMBINED WITH SEVERAL MIDLVL SHORTWAVE DISTURBANCES ROTATING AROUND THE LONGWAVE TROUGH WILL MAKE FOR ISOLD TO SCATTERED PRECIPITATION COVERAGE THROUGH THE END OF THIS WORKWEEK. THE CHC RANGE POPS WILL BE MAINLY CONFINED TO THE SRN HALF OF THE CWFA WHICH WILL BE IN CLOSER PROXIMITY TO THE MEANDERING OFFSHORE FRONT ALONG WITH THE DEEPER MOISTURE. TEMPS WILL CONTINUE TO RUN NEAR CLIMATOLOGICAL NORMS THROUGH THE END OF THIS WEEK. FOR THE START OF NEXT WEEK...THERE ARE SOME DIFFERING IDEAS SO HAVE OPTED TO STICK NEAR HPC THINKING WHICH SHOWS THE OFFSHORE FRONT LIFTING N AS A WARM FRONT THROUGH THE AREA SUN AND SETTLING N OF THE AREA MON INTO TUE. AT THE SAME TIME...THE LARGE LONGWAVE TROUGH OVER THE ERN CONUS WILL LIFT OUT...MAKING FOR A TRANSITIONAL ENVIRONMENT BETWEEN THIS EXITING TROUGH AND ANOTHER DEVELOPING OVER THE CENTRAL CONUS. THROUGH LITTLE SUPPORT WILL BE AVAILABLE FOR PRECIP DEVELOPMENT...THESE IS ALSO LITTLE TO SUPPRESS DEVELOPMENT SO HAVE MAINTAINED 20/30 POPS FOR THE EARLY PORTION OF NEXT WEEK. TEMPS STILL LOOK TO RUN WITHIN A FEW DEGREES OF NORMAL FOR THE PERIOD. && .AVIATION /18Z WEDNESDAY THROUGH SUNDAY/... VFR CONDITIONS WILL MOST LIKELY PREVAIL THROUGH THIS EVENING...ALTHOUGH THERE REMAINS A SMALL CHANCE THAT ISOLATED SHOWERS/THUNDERSTORMS COULD DEVELOP NEAR OR ADVANCE INTO THE TERMINALS WITH GUSTY/SHIFTING WINDS AND BRIEF SUB-VFR CONDITIONS THROUGH THIS EVENING. LOW LEVEL MOISTURE COULD THEN SUPPORT A PERIOD OF MVFR OR LOWER CONDITIONS LATER TONIGHT INTO EARLY THURSDAY...ESPECIALLY AT KSAV. ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS COULD DEVELOP IN THE VICINITY OF TERMINALS...ESPECIALLY KSAV...WEDNESDAY MIDDAY. HOWEVER...ANY THUNDERSTORMS ARE MORE LIKELY TO DEVELOP AFTER THE 18Z TAF PERIOD. EXTENDED AVIATION OUTLOOK...MOSTLY VFR WEATHER TO PREVAIL THROUGH SUNDAY WITH ONLY SMALL PROBABILITIES OF ANY STRATUS/FOG AND/OR PRECIPITATION. && .MARINE... LOW PRESSURE OFF THE MID ATLANTIC STATES TODAY AND TONIGHT WILL MOVE INTO THE DELMARVA AREA THURSDAY...AS HIGH PRESSURE FROM THE NORTH PERSISTS ACROSS THE LOCAL WATERS. THAT HIGH WILL BREAK INTO TWO SEPARATE CENTERS ON FRIDAY...WITH THE ORIGINAL CENTER MOVING OFF NEW ENGLAND. THE SECOND HIGH PRESSURE SYSTEM WILL FORM OVER THE CAROLINAS AND VA AND SHIFT EAST INTO THE ATLANTIC. MEANWHILE A STATIONARY FRONT ACROSS FL WILL ATTEMPT TO PUSH NORTHWARD SATURDAY AND SUNDAY...BUT ANOTHER AREA OF HIGH PRESSURE BUILDING OUT OF SOUTHERN CANADA AND INTO THE EAST AND NE PARTS OF THE COUNTRY WILL LIKELY BLOCK THE FRONT FROM MOVING TOO FAR NORTH. ONE OR TWO WAVES OF LOW PRESSURE MAY FORM ALONG THE FRONT DURING THE WEEKEND...BUT ODDS STRONGLY FAVOR ANY AREAS OF LOW PRESSURE TO REMAIN SOUTH OF THE COASTAL WATERS. TODAY...A MODEST SURGE OF NE WINDS 10-15 KT WILL GIVE WAY TO THE SEA BREEZE CIRCULATION THIS AFTERNOON. SEAS WILL BE A COMBINATION OF SMALL 2 FOOT EAST AND SE SWELL...AND A 2 OR 3 FOOT WIND WAVE. TONIGHT...EASTERLY WINDS WILL BACK TO NE OVERNIGHT...AND ANOTHER SMALL SURGE WILL OCCUR TOWARD DAYBREAK THURSDAY. HOWEVER...WINDS NO MORE THAN 10-15 KT AND SEAS NO HIGHER THAN 2 TO 3 FT. THURSDAY AND THURSDAY NIGHT...SEA BREEZE CIRCULATION WILL AGAIN ALLOW FOR WINDS TO VEER TO EASTERLY IN THE AFTERNOON AND EVENING...BEFORE BACKING TO NE LATE AT NIGHT. LITTLE CHANGE IN WINDS AND SEAS. FRIDAY THROUGH SUNDAY...WE ARE LOOKING FOR AT LEAST SOME INCREASE IN WINDS AND SEAS...DEPENDENT UPON HOW MUCH PINCHING OCCURS BETWEEN HIGH PRESSURE TO THE NORTH AND LOWER PRESSURE TO THE SOUTH. GIVEN UNCERTAINTIES AT THIS TIME WE WILL FORECAST NO MORE THAN 15 KT WINDS AND 4 FOOT SEA. THIS IS IN LINE WITH NEIGHBORING WEATHER FORECAST OFFICES...BUT GIVEN INDICATIONS OF A DECENT PINCHING TO DEVELOP WE CERTAINLY MAY NEED TO BUMP UP WINDS AND SEAS IN LATER FORECASTS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Sep 9, 10:11 AM EDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 1011 AM EDT WED SEP 9 2009 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-101000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1011 AM EDT WED SEP 9 2009 ...ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...AN UPPER LEVEL LOW PRESSURE WILL CROSS THE CENTRAL APPALACHIAN MOUNTAINS TODAY. THIS LOW WILL COMBINE WITH THE SEA BREEZE TO PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING...ESPECIALLY AWAY FROM THE IMMEDIATE COAST. ISOLATED THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WIND GUSTS EXCEEDING 60 MPH AND HAIL THE SIZE OF PENNIES OR LARGER. ANY SEVERE THUNDERSTORMS WOULD MOST LIKELY OCCUR BETWEEN 2 PM AND 9 PM...ESPECIALLY ALONG AND WEST OF INTERSTATE 95. CHECK WITH NOAA WEATHER RADIO ALL HAZARDS OR LOCAL MEDIA OUTLETS FOR ADDITIONAL INFORMATION TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. AMZ330-350-352-354-374-101000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1011 AM EDT WED SEP 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 9, 1:24 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 124 PM EDT WED SEP 9 2009 GAZ087-088-091830- JENKINS-SCREVEN- 124 PM EDT WED SEP 9 2009 ...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL SCREVEN AND NORTHEASTERN JENKINS COUNTIES THROUGH 230 PM EDT... AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR LAWTON...OR ABOUT 6 MILES NORTHEAST OF MILLEN...MOVING SOUTHEAST AT 5 MPH. AREAS IN AND AROUND LAWTON...PERKINS...BASCOM...HILLTONIA...WILL BE IMPACTED THROUGH 230 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. &&
Special weather statement, Sep 9, 2:24 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 224 PM EDT WED SEP 9 2009 GAZ087-088-100-091930- BULLOCH-JENKINS-SCREVEN- 224 PM EDT WED SEP 9 2009 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN SCREVEN... SOUTHEASTERN JENKINS AND NORTH CENTRAL BULLOCH COUNTIES THROUGH 330 PM EDT... AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR THOMASBORO...OR ABOUT 9 MILES WEST OF SYLVANIA...MOVING SOUTHEAST AT 15 MPH. AREAS IN AND AROUND THOMASBORO...WOODCLIFF...ROCKY FORD...GOLOID... OGEECHEE...BLITCH...WILL BE IMPACTED THROUGH 330 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. &&
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 2:27 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Jenkins, Screven | 49 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.